Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jan 9, 2005, 1:41 PM MST for Mohave County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2005, 1:41 PM MST (20:41 UTC)
- Expired
- Jan 9, 2005, 7:45 PM MST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 122 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 092045 FFWVEF AZC015-100245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 141 PM MST SUN JAN 9 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHWEST MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 745 PM MST * AT 129 PM MST...THE RIVER GAUGES ON THE BEAVER DAM WASH INDICATED WATER LEVEL APPROACHING BANKFULL. WITH THE RAINFALL EXPECTED THROUGH THE AFTERNOON AND SNOWMELT DUE TO WARMER TEMPERATURES...THE BEAVER DAM WASH WILL LIKELY COME OUT OF ITS BANKS THIS AFTERNOON AND EVENING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3699 11404 3683 11404 3690 11386 3699 11386 $$ HARRISON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 11:25 PM MST, 14 hours 16 minutes earlier.
Area forecast discussion, Jan 8, 11:25 PM MST, 14 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1025 PM PST SAT JAN 8 2005
.SYNOPSIS...A STRONG PACIFIC STORM ANCHORED ALONG THE OREGON COAST
WILL CONTINUED TO BRING A VERY MOIST SOUTHWEST FLOW ACROSS THE
DESERT SOUTHWEST. THIS WILL RESULT IN A CHANCE OF RAIN AND
SNOW...POSSIBLY HEAVY AT TIMES...ESPECIALLY OVER THE MOUNTAINS
THROUGH THE WEEKEND.
&&
.UPDATE...REVISED THE TWO WINTER STORM WARING TO HAVE THEM EXPIRE
MONDAY AT 4 PM. REALISTICALLY THE HEAVY SNOW AND HIGH WINDS IN THE
SIERRAS AND SOUTHERN NEVADA MOUNTAINS WILL CONTINUE FOR SEVERAL MORE
DAYS...AS LONG AS THIS MOIST FLOW PERSISTS. LOOKING UP STREAM
MINOR WAVES AT 29N 130W AND 30N 143W APPEAR TO BE CAUSING A BACKING
IN THE FLOW NEAR THEM AND ARE PULLING IN TROPICAL MOISTURE INTO THE
EXISTING MOISTURE TRAIN WE HAVE BEEN EXPERIENCING. END RESULTS WILL
BE MORE SNOW/RAIN TO CONTINUE UNTIL THE MAJOR LOW OFF THE PACIFIC
NORTHWEST COAST FINALLY MOVES OUT ON TUESDAY. MADE MINOR CHANGES IN
ZONES WITH WARNINGS IN THEM TO KEEP THEM CONSISTENT WITH THE
WARNINGS.
&&
.PREV DISCUSSION...1018 PM...SHORT TERM...STRONG SOUTHWEST FLOW
ACROSS THE CWA ALONG THE BOTTOM OF UPPER LOW ENTRENCHED OVER THE
PACNW COAST. FLOW TODAY HAS BEEN LACKING DYNAMICS RESULTING IN VERY
LITTLE RAIN/SNOW OVER THE VALLEY LOCATIONS...WHILE OROGRAPHICS HAVE
KEPT SNOW GOING ACROSS THE SOUTHERN SIERRA/SOUTHERN NEVADA
MOUNTAINS. GFS/ETA CONTINUE TO BE IN GOOD AGREEMENT ON A SYNOPTIC
SCALE...HOWEVER DETAILS REMAIN DIVERGENT. GFS CONTINUING TO KEEP
SOUTHWEST FLOW VERY MOIST INTO MONDAY WITH CONSIDERABLE QPF ACROSS
THE SOUTHERN PORTION OF THE DISTRICT...ESPECIALLY SUNDAY AFTERNOON
AND INTO MONDAY WITH FAIRLY DRY CONDITIONS ACROSS THE SOUTHERN
SIERRA. ETA ON THE OTHER HAND MUCH DRIER SOUTH WITH MAIN MOISTURE
INTO THE SOUTHERN SIERRA. EXAMPLE BEING POP FORECAST FOR LAS SUNDAY
MORNING...18Z GFS HAS 72 PCT AND ETA HAS 8 PCT. DUE TO THE
DIFFERENCE IN THE MODELS... FORECAST CONFIDENCE IS FAIRLY LOW AT
THIS POINT. SHORT WAVE CURRENTLY OFF THE SOUTHERN CA COAST TO MOVE
INLAND OVERNIGHT...BUT BOTH ETA/GFS SHOW VERY FLAT DYNAMICS ACROSS
THE SOUTHERN PORTION OF THE CWA TONIGHT...EXCEPTION IS WEAK JET
DYNAMICS AND OROGRAPHICS. MEANWHILE MOIST FLOW REMAINING ACROSS THE
SIERRA. THUS WILL KEEP CHC POPS OVER THE VALLEY LOCATIONS WITH
LIKELY ACROSS THE MOUNTAINS AND CONTINUE CURRENT WS WARNINGS. BY
SUNDAY/MONDAY DIFFICULT TO PICK OUT SHORT WAVES...AND FLAT DYNAMICS
CONTINUE SO HAVE CONTINUED BROADBRUSH POPS. DO NOT BELIEVE THAT WSW
FOR SRN MTNS WILL NEED TO BE EXTENDED BEYOND SUNDAY MORNING...BUT
MAY NEED TO EXTENDED SOUTHERN SIERRA INTO MONDAY OR
TUESDAY...ESPECIALLY IF ETA BECOMES MODEL OF CHOICE IN LATER RUNS.
BY MONDAY NIGHT/EARLY TUESDAY... UPPER LOW OVER PACNW PROGGED TO
FINALLY KICK IN ACROSS NORTHERN CALIFORNIA...KEEPING UNSETTLED
WEATHER GOING AT LEAST THROUGH THEN. TEMPS LAST NIGHT WARMED RAPIDLY
AS WINDS FINALLY KICK IN ACROSS THE CWA. TODAYS AFTERNOON TEMPS
WARMED 15-20 DEGREES ABOVE THOSE BEING REPORTED ON FRIDAY AND SINCE
LITTLE COOLING EXPECTED UNDER SOUTHWEST FLOW...WILL TREND FAIRLY
WARM DAYTIME HIGHS INTO MONDAY WHILE OVERNIGHT LOWS TO MODERATE
CONSIDERABLY TOO. SURFACE GRADIENTS HAVE WEAKENED CONSIDERABLY TODAY
AND ALTHOUGH SOME GUSTY WINDS STILL OCCURRING...SHOULD NOT BE A
FACTOR...WITH EXCEPTION OF MOUNTAIN LOCATIONS NEXT COUPLE OF DAYS.
.LONG TERM...GFS/EURO IN FAIR AGREEMENT WITH THE MAIN LOW PRESSURE
SYSTEM...CURRENTLY OFF THE OREGON COAST...MOVING INTO NORTHERN
CALIFORNIA VERY EARLY ON TUESDAY. MODELS THEN QUICKLY SWEEP THE
SYSTEM INTO UTAH BY 00Z. THIS WILL SPREAD ONE LAST ROUND OF PRECIP
OUT AHEAD OF IT ON TUESDAY...BEFORE THE PATTERN FINALLY CHANGES AND
WE START TO DRY OUT. UNLIKE THE PREVIOUS SEVERAL SYSTEMS...THIS ONE
WILL ALSO BE ACCOMPANIED BY FAIRLY DECENT COLD FRONT WHICH WILL PASS
THROUGH DURING THE DAY BRINGING WITH IT GUSTY WINDS. 12Z ETA TIMING
WAS IN GOOD AGREEMENT WITH OTHER MODELS...HOWEVER 18Z ETA RUN IS
CONSIDERABLY SLOWER WITH THE PROGRESSION OF THIS SYSTEM. WILL STAY
WITH GFS/EURO TIMING FOR NOW...BUT WILL WATCH THE ETA SOLUTION SINCE
THE UKMET IS ALSO SLOWER. SNOW LEVELS WILL DROP VERY LOW ON TUESDAY
BEHIND THE FRONT...TRICKY PART WILL BE IF THERE IS ENOUGH MOISTURE
LEFT FOR SHOWERS TO DEVELOP. SNOW LEVELS COULD BE LOW ENOUGH TO
AFFECT KINGMAN AND THE HIGHEST PARTS OF LAS VEGAS. SYSTEM MOVES OUT
BY TUESDAY NIGHT THEN A MORE SIMPLIFIED PATTERN SETS UP FOR THE REST
OF THE WEEK. RIDGE BUILDING OVER THE PACIFIC AND EXTENDING INTO THE
SOUTHERN GULF OF AK SHOULD KEEP STORM SYSTEMS TO OUR NORTH AS WE
REMAIN UNDER NORTHWEST FLOW THROUGH THURSDAY. RIDGE THEN FORECAST BY
THE EURO TO MOVE OVERHEAD FRIDAY AND INTO SATURDAY. PAST FEW GFS
RUNS HAVE BROUGHT A LOW PRESSURE SYSTEM THROUGH THE RIDGE ON
SAT...BUT TIMING IS SLOWER AND SYSTEM IS WEAKER WITH EACH RUN. WILL
KEEP THE EXTENDED FROM WEDNESDAY ON DRY FOR NOW. TEMPERATURES SHOULD
BE FAIRLY CLOSE TO NORMAL AFTER WE BEGIN TO RECOVER THURSDAY.
&&
.AVIATION...VERY HIGH LEVEL OF UNCERTAINTY WITH KLAS TAF IN REGARDS
TO PRECIP TIMING. VERY MOIST FLOW REMAINS OVER THE REGION WITH ONLY
SCATTERED SHOWERS TO DEVELOP NOW AND THEN OVER THE NEXT 24 HOURS.
BEST CHANCE LOOKS LIKE IT WILL BE TOMORROW MORNING THROUGH AFTERNOON
AS A LARGE PLUME OF MOISTURE MOVES IN JUST SOUTH OF THE LAS VEGAS
VALLEY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING THROUGH 4 PM MONDAY ABOVE 6500 FEET
FOR ZONES 18 AND 19.
.AZ...NONE.
.CA...WINTER STORM WARNING THROUGH 4 PM MONDAY FOR ZONE 26 ABOVE
5500 FEET.
&&
JACQUES/JENSEN/DAVISHazardous weather outlook, Jan 9, 6:54 AM MST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 554 AM PST SUN JAN 9 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-101400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 554 AM PST SUN JAN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE... A STRONG AREA OF LOW PRESSURE OFF THE OREGON COAST WILL CONTINUE TO BRING PACIFIC MOISTURE ACROSS THE REGION TODAY AND TONIGHT. HEAVY SNOW WILL PERSIST OVER THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE SOUTHERN NEVADA MOUNTAINS TODAY AND TONIGHT THEN WILL TAPER OFF MONDAY FOR A BRIEF BREAK. TOTAL ADDITIONAL SNOWFALL AMOUNTS IN THE SOUTHERN SIERRA COULD REACH UP TO 3 FEET ABOVE THE 5500 FOOT LEVEL BY MONDAY. ADDITIONAL SNOWFALL AMOUNTS OF 2 FEET ARE POSSIBLE IN THE SOUTHERN NEVADA MOUNTAINS ABOVE 6500 FEET. SEE THE LATEST WINTER WEATHER MESSAGE (RNOWSWVEF) FOR DETAILS. .DAYS TWO THROUGH SEVEN... THE PACIFIC STORM WILL FINALLY MOVE INLAND ACROSS THE GREAT BASIN TUESDAY BRINGING ANOTHER ROUND OF SHOWERS FOR MOST OF THE FORECAST AREA WITH SNOW LEVELS GENERALLY LOWERING TO 5000 FEET OR LESS. AREAS OF HEAVY SNOW WILL AGAIN BE POSSIBLE IN THE SOUTHERN SIERRA AND SOUTHERN NEVADA MOUNTAINS...AND ALSO NORTHWEST ARIZONA...BEFORE THE SYSTEM EXITS THE REGION BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGE TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. JA
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.